Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 68, NWS Jackson, MS

August 3, 20085 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 3, 2008, 4:28 PM CDT for 5 counties in Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 4:28 PM CDT (21:28 UTC)
Expired
Aug 3, 2008, 5:21 PM CDT
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 032128
FFWJAN
MSC015-051-053-083-133-032330-
/O.NEW.KJAN.FF.W.0068.080803T2128Z-080803T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...

* UNTIL 630 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING REPEATEDLY ACROSS THE 
WARNING AREA.

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA AND THIS WOULD RESULT IN FLASH FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3347 9009 3347 9013 3342 9013 3342 9017
      3334 9017 3333 9013 3323 9016 3314 9065
      3344 9071 3360 9009

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 032221
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SUN AUG 3 2008

MSC015-051-053-083-133-032232-
/O.CAN.KJAN.FF.W.0068.000000T0000Z-080803T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
521 PM CDT SUN AUG 3 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HUMPHREYS...
HOLMES...CARROLL...LEFLORE AND SUNFLOWER COUNTIES...

HEAVY RAINFALL HAS ENDED OVER THE PREVIOUSLY WARNED AREA.

LAT...LON 3347 9009 3347 9013 3342 9013 3342 9017
      3334 9017 3333 9013 3323 9016 3314 9065
      3344 9071 3360 9009

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:16 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 3, 4:16 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN AUG 3 2008

.DISCUSSION...WHAT A CHANGE FROM JUST 24 HOURS AGO WE HAVE SEEN SOME
AMAZING WEATHER CHANGES BEFORE AND THIS ONE RANKS RIGHT UP THERE. THE
EXCESSIVE HEAT POTENTIAL IS QUICKLY GOING BY THE BOARDS AS THE
COMBINATION OF AN UPPER LEVEL SHEAR AXIS ACROSS THE HEART OF THE CWFA
LEFT IN THE WAKE OF LAST NIGHT/S MCS AND SURGING TROPICAL MOISTURE
FROM THE SE HAS PRODUCED PLENTY OF CLOUDS/SHRA. SURFACE DEWPOINTS/TEMPS
HAVE BEEN CLOSER TO TYPICAL SUMMER TIME VALUES EXCEPT FOR PORTIONS OF
THE DELTA AND HAVE CANCELLED MOST OF THE EXCESSIVE HEAT PORTIONS OF
THE FORECAST FOR NOW.

SO IN THE SHORT TERM(TONIGHT THROUGH MONDAY NIGHT)...WW801 WILL BE
TRIMMED BACK FROM E TO W THIS EVENING AS BEST HEATING/INSTABILITY
REMAINS ALONG THE MS RIVER AND POINTS W. IMPRESSIVE EXPLOSION OF TSRA
GOING ON IN THE DELTA WITH VERY HIGH CG RATES. TRENDS SEEM TO BE IN
MOTION FOR THE GULF DEPRESSION TO CONTINUE DEVELOPING AND MOVING
WEST. EXPECT LOW/MID LEVEL FLOW TO TURN ESELY ACROSS AT LEAST SRN 2/3
OF THE CWFA TONIGHT AND THE ENTIRE AREA ON MONDAY. THIS TRANSITION
WILL ALLOW MORE CLOUDS/SHRA TO INVADE FROM THE GULF. A STEADY WWD
MOTION OF THE GULF SYSTEM SHOULD KEEP OUR REGION IN THE MARINE
ENVIRONMENT THROUGH MONDAY NIGHT AND PROBABLY INTO TUESDAY.

HAVE BACKED OFF ON TEMPS CLOSER TO LATEST FWCMOS BUT GUIDANCE POPS
STILL DO NOT HAVE A CLUE AND WERE RAISED TO SCATTERED CATEGORY FOR
ABOUT THE SRN HALF OF CWFA(THESE MAY NEED UPWARD ADJUSTMENTS). REST
OF FORECAST LEFT AS IS WITH THE PREVIOUS LONG TERM DISCUSSION TO
FOLLOW. /40/

LONGER TERM...MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH THE
RECENT HEAT WAVE LASTING INTO WEDNESDAY BEFORE A PATTERN CHANGE
BRINGS LESS OPPRESSIVE HIGH TEMPERATURES AND BETTER RAIN CHANCES BY
THE END OF THE WEEK. A LARGE DOME OF HIGH PRESSURE WILL BE CENTERED
OVER THE OZARKS MONDAY WITH SURFACE RIDGING ALONG THE GULF COAST
STATES FROM THE WESTERN ATLANTIC. THE EXCEPTION IS A CENTER OF LOW
PRESSURE IN THE NORTHERN GULF SOUTH OF LOUISIANA MONDAY THAT IS
PROGGED TO BE MOVING WEST. THE NAM IS DEEPER BUT FARTHER SOUTH WITH
THE LOW THAN THE ECMWF/GFS/UKMET. THE LOW IS EXPECTED TO BE CLOSE
ENOUGH TO THE GULF COAST TO RESULT IN INCREASED CLOUD COVER AND
SLIGHT CHANCES FOR RAIN IN OUR SOUTHERN ZONES MONDAY AFTERNOON. HIGH
PRESSURE SHOULD SUPPRESS CONVECTION IN OUR NORTH. THE INCREASED CLOUD
COVER AND SLIGHT CHANCES FOR RAIN IN THE SOUTH MONDAY SHOULD HELP
KEEP THE SOUTH OUT OF A HEAT ADVISORY...BUT WITH 850MB TEMPS
CONTINUING 22-20C...HIGH TEMPERATURES MONDAY WILL BE AROUND THE
CENTURY MARK OVER THE DELTA WITH UPPER 90S EXPECTED ELSEWHERE OVER
THE NORTHWEST HALF OF THE CWFA. THIS HEAT COMBINED WITH SURFACE DEW
POINTS IN THE LOW TO MID 70S WILL RESULT IN CRITICALLY HIGH HEAT
INDICES. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL BE IN
EFFECT FOR THE NORTHERN TWO THIRDS OF THE AREA MONDAY AND TUESDAY. BY
TUESDAY THE LOW IN THE GULF IS EXPECTED TO BE WELL WEST OF OUR AREA
BUT MODELS SHOW AFTERNOON AND EVENING CONVECTION DEVELOPING IN THE
SOUTH AGAIN. THE HEAT AND HUMIDITY WILL CONTINUE INTO WEDNESDAY FOR
OUR NORTHWEST ZONES AS THE LARGE DOME OF HIGH PRESSURE SLOWLY WEAKENS
OVER OUR REGION. THIS WILL OCCUR AS THE UPPER LEVELS AMPLIFY WITH
RIDGING OVER THE ROCKIES AND TROUGHING OVER THE EASTERN CONUS. THE
RESULTING NORTHWEST FLOW ALOFT OVER OUR REGION WILL BRING US SEVERAL
DISTURBANCES AND A COUPLE OF FRONTAL BOUNDARIES THAT WILL HELP
INCREASE CLOUDS AND RAIN CHANCES IN OUR NORTHERN ZONES. BY THURSDAY
THE FIRST FRONT IS EXPECTED TO BE STALLED OVER THE TENNESSEE VALLEY
WHILE A DISTURBANCE COMBINES WITH THE BOUNDARY TO RESULT IN
CONVECTION THAT WILL AFFECT OUR NORTHEAST MOST COUNTIES. A SECOND
MORE POTENT DISTURBANCE IN THE NORTHWEST FLOW WILL HELP DEEPEN THE
UPPER TROUGH OVER THE NORTHEAST CONUS FRIDAY AND HELP SEND THE
STALLED FRONT FARTHER SOUTH TOWARD OUR CWFA. THE CLOSE PROXIMITY OF
THE FRONT COMBINED WITH THE DAYTIME HEATING SHOULD RESULT IN
SCATTERED COVERAGE OF STORMS OVER OUR NORTHERN ZONES FRIDAY. THE
QUASI-STATIONARY FRONTAL BOUNDARY IS EXPECTED TO MEANDER OVER THE
CENTRAL PORTIONS OF OUR CWFA THROUGH THE WEEKEND AND HELP INITIATE
MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY. LOWER HEIGHTS AND
THICKNESSES DUE TO THE INFLUENCE OF THE UPPER TROUGH TO OUR NORTHEAST
AND THE INCREASED RAIN CHANCES THROUGH THE WEEKEND SHOULD SPELL SOME
RELIEF FROM THE RECENT HEAT...WITH TEMPERATURES CLOSER TO SEASONAL
NORMS. /22/

&&

.AVIATION...THUNDERSTORMS CONTINUE TO DEVELOP AROUND THE REGION.
MOST OF THE ACTIVITY WAS AWAY FROM THE TAF SITES...BUT STORMS WERE
APPROACHING GWO. JAN AND HBG COULD SEE MORE IMPACTS THROUGH 2Z.
SKIES WERE GENERALLY CLEAR AROUND GLH. NOT ANTICIPATING ANY MUCH
DEVELOPMENT AROUND GLH...BUT WILL MAINTAIN VCTS THIS AFTERNOON AND
EARLY EVENING. THERE WAS ACTIVITY DEVELOPING TO THE NORTH AND MAY
MOVE INTO GLH AROUND 00Z. GTR MAY ALSO SEE STORMS DEVELOP BY LATE
EARLY EVENING...BUT VCTS SEEMS OK FOR NOW. EXPECTING THE STORM
ACTIVITY TO END BY 4Z. AFTER 06Z...PATCHY MAY DEVELOP IN THE USUAL
LOCATIONS...SO LEFT FOG IN FOR HBG/MEI AND JAN. THE FOG SHOULD BY
LIFT BY 14 AND WINDS ACROSS THE AREA WILL INCREASE. THE DISTURBANCE
OVER THE NORTHERN GULF WAS EXPECTED TO MOVE WEST...INCREASING
SOUTHEASTERLY FLOW...LEFT MOST SITES NEAR 10KTS...BUT COULD SEE SOME
GUSTS AROUND HBG. LOOKS LIKE THERE WILL BE RAIN MOVING INTO HBG...
MAYBE MEI/JAN BY THE AFTERNOON. VCTS/SH WILL PROBABLY BE OK./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  95  72  95 /  26  24   8  11
MERIDIAN      70  96  73  95 /  13  25   7  11
VICKSBURG     71  99  72  96 /  30  20   9  12
HATTIESBURG   74  92  72  93 /  24  43  13  20
NATCHEZ       71  94  72  93 /  30  29  12  25
GREENVILLE    75  97  75 100 /  30   4   7   5
GREENWOOD     73  96  74  98 /  30   4   6   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-025-
     034-035-040-041.

LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
     016-023.

AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Aug 3, 2:32 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SUN AUG 3 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
232 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE
STORMS WILL BE ALONG NORTHWEST OF A LINE FROM BUDE TO CRYSTAL SPRINGS
TO FOREST. OLD BOUNDARIES...PLENTY OF MOISTURE AND INSTABILITY WILL
LEAD TO SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE
PRIMARY RISKS WILL BE WIND GUSTS UP TO 70 MPH AND LARGE HAIL.
FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAUSING WATER TO
COLLECT IN POOR DRAINAGE AREAS IS LIKELY. MINOR FLOODING WILL BE
POSSIBLE WHERE STORMS REDEVELOP OVER THE SAME AREAS.

THE EXCESSIVE HEAT WARNING CONTINUES FOR THE NORTHWEST PORTIONS OF
THE ARKLAMS THROUGH TONIGHT...MAINLY FOR AREAS ALONG AND NORTHWEST OF
A LINE FROM WINNSBORO LOUISIANA...TO GREENWOOD MISSISSIPPI. BREAKS
IN THE CLOUDS AND WARM SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO
CLIMB TO NEAR 100 AGAIN TODAY. HEAT INDEX VALUES ACROSS THE
NORTHWEST WILL BE NEAR 110 DEGREES THIS AFTERNOON. OVERNIGHT LOWS
WILL REMAIN IN THE MID 70S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT
THOSE SUSCEPTIBLE TO HEAT THROUGH TONIGHT.

FOR MONDAY...TEMPERATURES WILL BE NEAR 100 AND HEAT INDEX VALUES
WILL APPROACH 105 DEGREES AGAIN ACROSS THE MISSISSIPPI RIVER DELTA
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

HOT TEMPERATURES WILL REDEVELOP ACROSS THE NORTHWEST PORTIONS OF THE
AREA AGAIN TUESDAY. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S AND
HIGH TEMPERATURES WILL BE AROUND 100. HEAT INDEX VALUES RANGE FROM
105 TO 108 DEGREES. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND
TUESDAY FOR THE MISSISSIPPI RIVER DELTA REGION. REVIEW YOUR HEAT
STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE
TO THE HOT CONDITIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 3, 3:04 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             COLUMBUS                33.51N 88.40W
08/02/2008  E0.88 INCH       LOWNDES            MS   TRAINED SPOTTER

0755 PM     LIGHTNING        COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            LIGHTNING CAUSED AN APARTMENT FIRE IN COLUMBUS.

0755 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/02/2008                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN COLUMBUS.

0800 PM     TSTM WND DMG     PHEBA                   33.58N 88.95W
08/02/2008                   CLAY               MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN IN THE PHEBA AREA.

0815 PM     HAIL             PRAIRIE POINT           33.15N 88.39W
08/02/2008  E0.75 INCH       NOXUBEE            MS   TRAINED SPOTTER

0815 PM     TSTM WND DMG     5 N MATHISTON           33.61N 89.13W
08/02/2008                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.

0825 PM     TSTM WND GST     4 SW EUPORA             33.50N 89.33W
08/02/2008  E0.00 MPH        WEBSTER            MS   LAW ENFORCEMENT

            AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
            IN THE TOMNOLEN AREA.

0830 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
08/02/2008                   OKTIBBEHA          MS   CO-OP OBSERVER

            SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA

0843 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
08/02/2008                   KEMPER             MS   EMERGENCY MNGR

            TREES DOWN IN SCOOBA.

0930 PM     TSTM WND DMG     NOXAPATER               32.99N 89.06W
08/02/2008                   WINSTON            MS   PUBLIC

            SEVERAL TREES DOWN IN NOXAPATER.

0937 PM     TSTM WND GST     3 E MERIDIAN            32.38N 88.66W
08/02/2008  E60.00 MPH       LAUDERDALE         MS   BROADCAST MEDIA

0945 PM     HAIL             GORE SPRINGS            33.75N 89.62W
08/02/2008  E0.88 INCH       GRENADA            MS   LAW ENFORCEMENT

0945 PM     TSTM WND DMG     GORE SPRINGS            33.75N 89.62W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE GORE SPRINGS AREA.

1002 PM     TSTM WND GST     DECATUR                 32.44N 89.11W
08/02/2008  M53.00 MPH       NEWTON             MS   EMERGENCY MNGR

            REPORTED BY NEWTON COUNTY EMA.

1015 PM     TSTM WND DMG     BRAXTON                 32.02N 89.97W
08/02/2008                   SIMPSON            MS   EMERGENCY MNGR

            SCATTERED TREES AND POWER LINES DOWN AROUND THE COUNTY.

1025 PM     TSTM WND DMG     FORKVILLE               32.46N 89.66W
08/02/2008                   SCOTT              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1025 PM     TSTM WND DMG     3 NW GRENADA            33.81N 89.85W
08/02/2008                   GRENADA            MS   LAW ENFORCEMENT

            TREES DOWN NEAR GEESLIN CORNER.

1025 PM     HAIL             NEWPORT                 32.94N 89.76W
08/02/2008  E0.75 INCH       ATTALA             MS   PUBLIC

            PENNY HAIL REPORTED IN NEWPORT.

1027 PM     TSTM WND DMG     2 N HEIDELBERG          31.92N 88.99W
08/02/2008                   JASPER             MS   AMATEUR RADIO

            NUMEROUS TREES DOWN AND POWER OUTAGES.

1030 PM     TSTM WND DMG     1 S FANNIN              32.40N 89.96W
08/02/2008                   RANKIN             MS   PUBLIC

            A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
            NEIGHBORHOOD OF RANKIN COUNTY.

1038 PM     TSTM WND DMG     PINEVILLE               32.13N 89.40W
08/02/2008                   SMITH              MS   AMATEUR RADIO

            NUMEROUS TREES AND POWERLINES DOWN.

1045 PM     HAIL             2 NE JACKSON            32.34N 90.18W
08/02/2008  E0.75 INCH       HINDS              MS   NWS EMPLOYEE

1048 PM     HAIL             ITTA BENA               33.50N 90.32W
08/02/2008  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

1050 PM     TSTM WND DMG     BENTONIA                32.65N 90.37W
08/02/2008                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN IN BENTONIA.

1054 PM     TSTM WND GST     2 N BRANDON             32.31N 90.00W
08/02/2008  M60.00 MPH       RANKIN             MS   NWS EMPLOYEE

1055 PM     TSTM WND GST     FLORA                   32.55N 90.31W
08/02/2008  E70.00 MPH       MADISON            MS   PUBLIC

1055 PM     HAIL             5 NE JACKSON            32.37N 90.15W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

1055 PM     HAIL             DURANT                  33.08N 89.86W
08/02/2008  E0.75 INCH       HOLMES             MS   PUBLIC

            PENNY HAIL REPORTED IN DURANT.

1059 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
08/02/2008                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN IN BRANDON.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1100 PM     TSTM WND GST     MAGEE                   31.87N 89.73W
08/02/2008  U0.00 MPH        SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN IN MAGEE.

1109 PM     HAIL             POCAHONTAS              32.47N 90.29W
08/02/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL AND TREES DOWN.

1125 PM     TSTM WND DMG     UTICA                   32.10N 90.62W
08/02/2008                   HINDS              MS   EMERGENCY MNGR

            3 TREES DOWN IN UTICA.

1130 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
08/02/2008                   COPIAH             MS   AMATEUR RADIO

            TREES DOWN ON SOME HOUSES AROUND CRYSTAL SPRINGS...AND
            HOPEWELL

1153 PM     HAIL             MELBA                   31.44N 89.65W
08/02/2008  E0.75 INCH       JEFFERSON DAVIS    MS   PUBLIC

1206 AM     TSTM WND DMG     ARCOLA                  33.27N 90.88W
08/03/2008                   WASHINGTON         MS   PUBLIC

            NUMEROUS TREES DOWN IN ARCOLA.

1215 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
08/03/2008                   FORREST            MS   EMERGENCY MNGR

            TREES DOWN AROUND THE CITY.

1219 AM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
08/03/2008                   MARION             MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS COUNTY...INCLUDING ONE TREE
            DOWN ON A CAR IN WESTERN PART OF COUNTY...REPORTED BY
            MARION SO.

1230 AM     TSTM WND DMG     3 NE LAKE PROVIDENCE    32.84N 91.15W
08/03/2008                   EAST CARROLL       LA   LAW ENFORCEMENT

            WIDESPREAD TREES DOWNED AND POWER OUTAGES AROUND THE
            PARISH. REPORTED BY THE SHERIFFS OFFICE.

1235 AM     TSTM WND DMG     GOODWILL                32.78N 91.56W
08/03/2008                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN.

1245 AM     TSTM WND GST     6 S START               32.40N 91.86W
08/03/2008  U0.00 MPH        RICHLAND           LA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN ON A HOUSE...REPORTED BY NE LA
            SKYWARN

0103 AM     TSTM WND DMG     BASTROP                 32.77N 91.91W
08/03/2008                   MOREHOUSE          LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0105 AM     TSTM WND DMG     ALTO                    32.36N 91.86W
08/03/2008                   RICHLAND           LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0107 AM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
08/03/2008                   FRANKLIN           LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0120 AM     TSTM WND DMG     4 NW HARRISONBURG       31.81N 91.87W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND SEVERAL POWER OUTAGES NEAR THE
            SANDY LAKE COMMUNITY. REPORTED BY THE SHERIFFS OFFICE.

0120 AM     TSTM WND DMG     7 NW HARRISONBURG       31.84N 91.91W
08/03/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED AND SEVERAL POWER OUTAGES NEAR
            ENTERPRISE. REPORTED BY SHERIFFS OFFICE.

0125 AM     TSTM WND DMG     2 N MONTEREY            31.48N 91.72W
08/03/2008                   CONCORDIA          LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

&&

27
Special weather statement, Aug 3, 3:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SUN AUG 3 2008

MSZ019-025-034>036-041-032120-
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-
SHARKEY MS-
342 PM CDT SUN AUG 3 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF
ITTA BENA TO 8 MILES SOUTH OF THORNTON AT 342 PM CDT...MOVING WEST AT
28 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN SHARKEY...HUMPHREYS...NORTHWESTERN HOLMES...
EASTERN WASHINGTON...SOUTHWESTERN LEFLORE AND SOUTHERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

EEC
Special weather statement, Aug 3, 3:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN AUG 3 2008

MSZ073-032115-
LAMAR MS-
345 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 6 MILES EAST OF BAXTERVILLE AT 345 PM CDT...MOVING WEST AT 16
MPH. THIS STORM WILL BE CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Aug 3, 4:10 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SUN AUG 3 2008

MSZ073-074-032140-
FORREST MS-LAMAR MS-
410 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER LAMAR COUNTY JUST SOUTH OF SUMRALL AT 410 PM
CDT...MOVING WEST AT 19 MPH. THIS STORM IS CAPABLE OF PRODUCING 40
TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LAMAR AND EXTREME NORTHWESTERN FORREST COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

MRM
Special weather statement, Aug 3, 4:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN AUG 3 2008

MSZ072-073-032145-
LAMAR MS-MARION MS-
416 PM CDT SUN AUG 3 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES EAST OF SANDY HOOK AT 416 PM
CDT...MOVING SOUTHWEST AT 21 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MARION AND EXTREME SOUTHWESTERN LAMAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

MRM
Local storm report, Aug 3, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT SUN AUG 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             GREENWOOD               33.52N 90.19W
08/03/2008  E0.88 INCH       LEFLORE            MS   EMERGENCY MNGR

0408 PM     HAIL             1 N GREENWOOD           33.53N 90.19W
08/03/2008  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:35 PM CDTSevere Thunderstorm WarningJANClay40 min
Aug 2, 7:48 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Aug 2, 8:06 PM CDTSevere Thunderstorm WarningJANWebster39 min
Aug 2, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee51 min
Aug 2, 8:16 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster29 min
Aug 2, 8:31 PM CDTSevere Thunderstorm WarningJANClay, Lowndes29 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston45 min
Aug 2, 9:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Kemper, Neshoba, Winston51 min
Aug 2, 9:33 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba27 min
Aug 2, 9:36 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton24 min
Aug 2, 9:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery65 min
Aug 2, 9:53 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Scott37 min
Aug 2, 10:01 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Newton29 min
Aug 2, 10:13 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Yazoo47 min
Aug 2, 10:14 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake31 min
Aug 2, 10:17 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery43 min
Aug 2, 10:19 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Smith41 min
Aug 2, 10:20 PM CDTSevere Thunderstorm WarningJANGrenada40 min
Aug 2, 10:22 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore38 min
Aug 2, 10:24 PM CDTSevere Thunderstorm WarningJANBolivar51 min
Aug 2, 10:37 PM CDTSevere Thunderstorm WarningJANHolmes38 min
Aug 2, 10:52 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington, Yazoo38 min
Aug 2, 10:55 PM CDTSevere Thunderstorm WarningJANSunflower35 min
Aug 2, 11:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more44 min
Aug 2, 11:05 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore25 min
Aug 2, 11:13 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Aug 2, 11:17 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Marion43 min
Aug 2, 11:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson52 min
Aug 2, 11:36 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo54 min
Aug 2, 11:47 PM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Sharkey, Warren28 min
Aug 2, 11:55 PM CDTSevere Thunderstorm WarningJANBolivar, Washington50 min
Aug 2, 11:56 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion34 min
Aug 3, 12:02 AM CDTSevere Thunderstorm WarningJANIssaquena43 min
Aug 3, 12:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren45 min
Aug 3, 12:58 AM CDTSevere Thunderstorm WarningJANAdams47 min
Aug 3, 12:03 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo117 min
Aug 3, 12:26 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson29 min
Aug 3, 12:28 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo35 min
Aug 3, 2:01 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo109 min
Aug 3, 2:29 PM CDTSevere Thunderstorm WarningJANForrest31 min
Aug 3, 2:37 PM CDTSevere Thunderstorm WarningJANHolmes23 min
Aug 3, 2:43 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 3, 2:59 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Aug 3, 3:34 PM CDTSevere Thunderstorm WarningJANHolmes, Leflore41 min
Aug 3, 4:15 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower45 min
Aug 3, 4:37 PM CDTSevere Thunderstorm WarningJANBolivar53 min
Aug 3, 4:57 PM CDTSevere Thunderstorm WarningJANWashington48 min
Aug 3, 5:11 PM CDTSevere Thunderstorm WarningJANBolivar49 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.